Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP Combination (day 1)
Jul 4, 2010

Corrections from last post: Hi there doctors,thank you once again for providing great advice about the treatments for HIV. I am currently on PEP (day 1) which consists of Viread (Tenofovir), Epivir (Lamivudine) and Zidovudine (Retrovir). I was wondering if this combination is common prescription for PEP patients and what potential serious side effects from taking these medication. Thank you very much and hope to hear soon. Best wishes.

Response from Dr. Young

Hello and thanks for your post and words.

This is a somewhat unusual PEP regimen-- most would utilize either a 2 NRTI regimen (like zidovudine+lamivudine or tenofovir+lamivudine), rather than a triple nuke regimen.

Generally, PEP regimens that include zidovudine (ZDV, AZT) can cause nausea, vomiting and headaches, occasionally are associated with lower red blood cell counts (anemia). Over the short term, however, there are rarely serious side effects-- should you have side effects or symptoms, be sure to bring them to the attention of your healthcare provider.

I hope this helps, BY



Previous
report
Next
truvada

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement